Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 3, 2017, 4:18 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 3, 2017, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 110 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS82 KMLB 032018
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
418 PM EDT THU AUG 3 2017
FLZ044-144-032100-
Northern Lake County FL-Southern Lake County FL-
418 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Howey-In-the-hills, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
LAT...LON 2896 8195 2896 8165 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2018Z 207DEG 18KT 2866 8177
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:35 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 3, 3:35 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 335 PM EDT Thu Aug 3 2017 .DISCUSSION... Current through tonight...As anticipated, the east coast sea breeze has developed and pressed steadily inland toward I-95 along the Treasure Coast, while getting a slightly better inland push over Brevard County, owing to some convection that developed there. The boundary is pinned close to the coast over central-northern Volusia County. Convection had been pretty spotty from Brevard southward along the boundary, while coverage is starting to increase over the NW counties (mainly near/NW of I-4) over the last hour or so, owing to differential heating. As the sea breezes and and outflow moving in from the NW approach and then interact with each other through late afternoon, expect coverage to increase, mainly across the northern counties, and central interior, as indicated by highest POPs. Pretty much kept the afternoon POPs of the late morning update going into the pre-first period through sunset. A few lingering showers and storms anticipated for another hour or two into the evening across the north-central. Otherwise, clearing skies with mins in the L-M70s. Friday... Mid level drying will continue to work northward from south FL around the Atlantic ridge across the southern half of the forecast area. PWATs will drop to 1.3 to 1.5 inches across the far south with low level SE-SSE flow. GFS forecasts a disturbance aloft to track across the nrn peninsula in the afternoon and with lingering deeper moisture (PWATs to 1.8 to 2.0 inches) across nrn sections should see a low chance of showers and storms across nrn sections by late afternoon, with the highest chances across Volusia county. Highs will reach the lower 90s near the east coast and the mid 90s across much of the interior. Saturday... Low level flow will become southerly on Saturday with SW flow in the mid levels. Should see sufficient moisture for scattered showers and storms across interior and nrn sections. The lowest POPs for Saturday will be along the Treasure coast where the airmass will be drier and the east coast sea breeze should push inland into the afternoon with low level SE-SSE flow. Highs again will reach the lower 90s along the coast and lwr-mid 90s for the interior. Sunday...Low level SE flow will become ESE into the afternoon with rain chances slightly lower than Saturday espec across nrn areas. POPs are expected from 30-40 percent for the interior and lower from 20-30 percent along the coast. Highs around 90 along the coast and in the lower to mid 90s for the interior. Monday-Thursday...The low level ridge will remain north of the area much of the upcoming week with a fairly strong mid level ridge east of the state. This will promote ESE to SE low level flow with isolated to scattered showers and a few storms moving onshore from the Atlantic mainly south of the Cape late at night and diurnal scattered showers/storms moving WNW during the daytime hours with afternoon heating. Moisture levels will support POPs near 30 percent across the coastal zones to around 40 percent across the interior with lower rain chances along the beaches with the onshore southeast flow. Highs will be at or just a degree or two above normal, near 90/lower 90s for the east coast to lower to mid 90s for the interior. Lows in the mid to upper 70s. && .AVIATION...Spotty SHRA/TS along the MLB-SUA corridor will weaken by 22Z as the east coast sea breeze pushes inland and leaves activity behind. Expect a good chance for TS 20Z-24Z at all the interior and north aerodromes as outflow boundary lined up near the I-4 corridor interacts with the approaching Atlantic sea breeze gradually coming into the area from the east. IMC VSBYs with G30-40KT expected with the more intense TS cells. && .MARINE...Tonight-Friday...S/SSE winds around the Atlc ridge will average 10-13KT with seas 2FT near shore and 2-3FT offshore and south. Because of suppression from the mid level ridge, shower and storm coverage across the Atlantic should be low with a chance of storms affecting the Volusia near shore waters by late afternoon/ early evening. Saturday-Tuesday...Winds will be from the southeast to 10-15KT with the Atlantic surface high northeast of the waters. Seas 2-3FT near shore and 3-4FT offshore. Isolated showers and storms are expected. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 75 92 / 20 30 20 40 MCO 75 96 77 95 / 20 20 20 40 MLB 78 92 78 92 / 10 10 10 30 VRB 76 92 76 92 / 10 10 10 30 LEE 75 95 77 95 / 20 30 20 40 SFB 75 96 77 95 / 20 30 20 40 ORL 77 95 78 94 / 20 30 20 40 FPR 75 92 76 92 / 10 10 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/LONG TERM...Cristaldi AVIATION/DSS...Weitlich IMPACT WX...Smith
Hazardous weather outlook, Aug 3, 11:14 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1114 AM EDT Thu Aug 3 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1114 AM EDT Thu Aug 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and thunderstorms will develop across the area this afternoon, with storms moving rather quick toward the east to northeast and offshore around 25 to 30 mph. Greatest coverage of convection is expected from Lake County eastward through the I-4 corridor and toward Volusia and northern Brevard counties. Slightly drier and more stable air working its way into the Treasure Coast and Lake Okeechobee region will lead to lower storm coverage across this area. The main storm hazards from any stronger storms will be frequent lightning strikes and wind gusts between 40 and 50 mph. Remember, lightning can strike well outside the audible range of thunder. Cease outdoor activities and move indoors immediately if thunder is heard. .RIP CURRENT IMPACT... Long period northeast swells will produce a moderate rip current threat along area beaches. The threat level will be greatest through 3:00 PM due to tidal effects. Check with ocean rescue personnel about hazards when arriving at the beach. Only swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Storm motion will be toward the east to northeast around 25 to 30 mph. Wind gusts to around 35 knots will be possible with a few of the storms especially over inland lakes, as well as the intracoastal and nearshore Atlantic waters as the storms move offshore. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered afternoon showers and thunderstorms with a potential for heavy rainfall are expected across east central Florida for the next several days. Minor flooding of roadways and poor drainage areas is possible along with a few stronger storms producing frequent lightning strikes and strong gusty winds. East to southeast winds will push a small swell into the east Florida coast, which will enhance the rip current threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw/Weitlich
In the hours before
Special weather statement, Aug 3, 3:43 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT THU AUG 3 2017
FLZ044-144-032030-
Northern Lake County FL-Southern Lake County FL-
343 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE COUNTY UNTIL
430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg Airport, or over Tavares, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2911 8164 2911 8156 2879 8163 2878 8166
2869 8166 2862 8195
TIME...MOT...LOC 1943Z 198DEG 15KT 2882 8178
SedlockSpecial weather statement, Aug 3, 3:50 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
350 PM EDT THU AUG 3 2017
FLZ054-032030-
Indian River FL-
350 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER COUNTY UNTIL 430 PM
EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vero Beach Highland, or near Vero Beach South, moving northwest at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
LAT...LON 2758 8030 2756 8038 2756 8059 2782 8077
2782 8051 2783 8039 2775 8035 2764 8031
2762 8030
TIME...MOT...LOC 1949Z 140DEG 17KT 2758 8046
SedlockSpecial weather statement, Aug 3, 3:53 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
353 PM EDT THU AUG 3 2017
FLZ041-046-141-032045-
Inland Volusia County FL-Seminole FL-Coastal Volusia County FL-
353 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE AND CENTRAL
VOLUSIA COUNTIES UNTIL 445 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange City, moving north at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Daytona Beach, Sanford, DeLand and Lake Mary.
LAT...LON 2921 8118 2879 8111 2871 8139 2885 8139
2887 8137 2889 8137 2889 8135 2892 8136
2892 8135 2895 8135 2896 8137 2898 8135
2901 8138 2915 8138
TIME...MOT...LOC 1953Z 189DEG 19KT 2893 8132
SedlockLocal storm report, Aug 3, 3:59 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT THU AUG 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 3 WNW CAPE CANAVERAL 28.40N 80.65W
08/03/2017 M40 MPH BREVARD FL OTHER FEDERAL
USAF TOWER KSC-0300 MEASURED WIND GUST OF 35KT/40MPH FROM
S
&&
JRSLocal storm report, Aug 3, 4:00 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU AUG 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
08/03/2017 M48 MPH LAKE FL ASOS
ASOS MEASURED WIND GUST OF 42KT/48MPH FROM S
&&
JRSSpecial weather statement, Aug 3, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
418 PM EDT THU AUG 3 2017
FLZ044-144-032100-
Northern Lake County FL-Southern Lake County FL-
418 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Howey-In-the-hills, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
LAT...LON 2896 8195 2896 8165 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2018Z 207DEG 18KT 2866 8177
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:30 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 3, 3:33 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Aug 3, 3:43 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Aug 3, 3:45 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 3, 3:50 PM EDT | Special Weather Statement | MLB | Indian River | 40 min |
| Aug 3, 3:53 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| Aug 3, 4:23 PM EDT | Special Marine Warning | MLB | 112 min | |
| Aug 3, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 17 min |
| Aug 3, 4:30 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Aug 3, 4:34 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Aug 3, 4:52 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 3, 5:00 PM EDT | Special Weather Statement | MLB | Polk | 45 min |
| Aug 3, 5:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 5:33 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Aug 3, 5:46 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Volusia | 59 min |
| Aug 3, 6:14 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Aug 3, 6:19 PM EDT | Special Weather Statement | MLB | Brevard | 26 min |
| Aug 3, 6:39 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 6:42 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| Aug 3, 6:48 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 57 min |
| Aug 3, 7:10 PM EDT | Special Weather Statement | MLB | Okeechobee | 65 min |
| Aug 3, 7:47 PM EDT | Special Marine Warning | MLB | 118 min | |
| Aug 3, 7:50 PM EDT | Special Weather Statement | MLB | Brevard | 55 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.